Alert archive / Wyoming / High Wind Watches in 2022
High Wind Watch 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 14, 2022, 12:52 PM MST for 4 counties in Wyoming. It took effect at Jan 15, 2022, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 14, 2022, 12:52 PM MST (19:52 UTC)
- In effect from
- Jan 15, 2022, 11:00 AM MST
- Expired
- Jan 15, 2022, 2:16 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2986 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 14, 10:52 AM MST, 2 hours earlier.
Area forecast discussion, Jan 14, 10:52 AM MST, 2 hours before
Area Forecast Discussion National Weather Service Cheyenne WY 1052 AM MST Fri Jan 14 2022 .SHORT TERM...(Today through Saturday night) Issued at 245 AM MST Fri Jan 14 2022 Latest GOES-W water vapor loop showed a clipper shortwave plunging south into the Northern Plains, with upper level ridging building over the Pacific Northwest. An inverted surface trough extended through the western Dakotas, with a cold front moving into northeast WY. The cold front will progress quickly through the CWA this morning, with strong and gusty northwest winds in its wake. Strong cold air advection and steep low level lapse rates will promote deep mixing with 40-50kt winds in the 850-700mb layer to mix towards the surface. Gusts of 50-55 mph will be possible over the high plains. Besides the winds, scattered snow showers will develop. Models were trending drier, with overall snow accumulations of 2-4 inches for the mountains, and an inch or less elsewhere. The snow showers and gusty winds will quickly diminish this evening. It will be 20-25 degrees colder today with 700mb temperatures falling into the single digits below 0C, yielding high temperatures in the 30s. The front retreats to the east as a warm front Saturday, with 700mb temperatures warming to near 0C, yielding highs in the 30s and 40s. A upper ridge then builds into the Northern Rockies and Plains through Saturday night. .LONG TERM...(Sunday through Friday) Issued at 245 AM MST Fri Jan 14 2022 Sunday will begin the warmup across the region as 700mb temps recover to around 0C leading to milder weather into next week. Afternoon highs east of the Laramie Range will mostly be in the 40s and 30s farther west. Portions of the Nebraska Panhandle may even reach 50 degrees on Monday and Tuesday. Pressure gradients look to remain elevated across the Laramie Range with high pressure remaining in place over the Intermountain-West. While not ruling out the potential for high winds Saturday night through Tuesday for southeast Wyoming wind-prone locations, overall conditions don't too impressive. 700mb flow will fluctuate between 30 to 40 kts for most of this period, potentially increasing to around 45kts near Arlington and Bordeaux Tuesday. In-house probabilistic guidance has been trending downward over the past 24-48 hours, especially for Saturday night. At least elevated winds will continue through Tuesday before a cold front drops in from the north and northeast Wednesday as a cold air mass moves over the Northern Plains. GEFS members still show varying solutions leading to large temperature spread behind the front next Thursday and Friday. Will need to continue to monitor if members can converge on a solution and if any wintry precipitation could lead to impacts across the area with the frontal passage. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1043 AM MST Fri Jan 14 2022 Wyoming TAFS...VFR, with occasional MVFR until 20Z. Wind gusts to 25 knots at Rawlins until 00Z, and to 25 knots after 15Z Saturday. Wind gusts to 32 knots at Laramie until 01Z. Wind gusts to 42 knots at Cheyenne until 20Z, then to 35 knots until 01Z, then to 25 knots until 06Z. Nebraska TAFS...VFR, with occasional MVFR at Chadron, Alliance and Scottsbluff until 20Z, Wind gusts to 48 knots until 00Z to 02Z, then to 35 knots at Chadron, Alliance and Sidney until 06Z. && .FIRE WEATHER... Issued at 245 AM MST Fri Jan 14 2022 A potent, fast moving weather disturbance and cold front will sweep south through the area today, bringing strong and gusty northwest winds, colder temperatures and some snow showers. A trend toward drier and milder weather returns this weekend into early next week. Fire weather concerns will be low through the forecast period with minimum relative humidities above 25 percent and a lingering snow pack. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MAJ LONG TERM...MB AVIATION...RUBIN FIRE WEATHER...MAJ
Hazardous weather outlook, Jan 14, 3:40 AM MST, 9 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 340 AM MST Fri Jan 14 2022 NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119- 151045- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- 340 AM MST Fri Jan 14 2022 This hazardous weather outlook is for the western panhandle of Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A strong cold front will sweep southward across the area this morning, bringing colder temperatures, gusty northwest winds and scattered snow showers through the day. The snow may briefly mix with light freezing rain in the morning. Winds may gust between 45 and 55 mph. Snow accumulations will average less than an inch. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required. WYZ103>105-109>116-151045- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range- 340 AM MST Fri Jan 14 2022 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A strong cold front will sweep southward through the area this morning, bringing colder temperatures, gusty northwest winds and scattered snow showers through the day. The snow may briefly mix with light freezing rain in the morning. Winds may gust as high as 45 mph. Snow accumulations will range from less than an inch, to two to four inches over the higher peaks of the North Laramie and Snowy Ranges. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 1:07 PM MST | High Wind Warning | CYS | Banner, Cheyenne, Kimball, Morrill, Scotts Bluff | 4 hr |
Nearby
High Wind Watches in Wyoming, 2022Every high wind watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.